Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 64, NWS Shreveport, LA

March 2, 1997Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 1997, 12:58 PM CST for Columbia County, Union County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 1997, 12:58 PM CST (18:58 UTC)
Expired
Mar 2, 1997, 1:45 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Columbia County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 021859 RRA
SVRSHV
ARC139-027-021945-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CST SUN MAR 2 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  145 PM CST
FOR THE FOLLOWING AREAS...
 
IN SOUTH ARKANSAS
 
   ...WESTERN UNION COUNTY
 
IN SOUTHWEST ARKANSAS
 
   ...SOUTHEASTERN COLUMBIA COUNTY
 
AT 1255 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ATLANTA
MOVING NORTHEAST NEAR 40 MPH. ATLANTA AND EL DORADO ARE IN THE PATH OF
THIS STORM. THIS STORM HAS A HISTORY OF TORNADIC ROTATION AND THE
WARNING MAY NEED TO BE UPGRADED.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.
 
5/6

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 8:40 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 2, 8:40 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CST SUN MAR 2 1997

H500 LOW OVER W TX ATTM WITH H850 LOW OVER SE TX. AS UPR LVL TROF
AND COLD POCKET BGN PULLING TO THE E WILL LIKELY SEE AN INCREASE
IN AMOUNT OF SVR WX LATE THIS MRNG AND ERLY THIS AFTN.

NEW ETA HAS THIS H500 LOW OVER NE TX BY 00Z TONIGHT WITH VORT MAX
WORKING ACRS SE TX AND INTO SW LA BY THIS EVNG. HEAVY RAIN SHUD
PRECEDE THIS FTR ACRS SRN 1/2 OF CWA.

SEE NO REASON TO MAKE SIG CHANGES TO GOING FCST EXCEPT TO TWEAK
TEMPS AS HIGHS WIL LIKELY NOT GET AS WARM AS ORIGINALLY THOUGHT ACRS
NRN LA.

18

In the hours before

Local storm report, Mar 2, 12:20 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1214 PM CST THU MAR 02 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

1000 AM    DIXIE INN                 LA   FLOODING
03/02/97   WEBSTER                        US HIGHWAY 80 FLOODED AND
                                          CLOSED BY FOUR FEET OF
                                          WATER WEST OF DIXIE INN.

1000 AM    DIXIE INN                 LA   FLOODING
03/02/97   WEBSTER                        DORCHEAT ROAD FLOODED IN
                                          SEVERAL AREAS.

1000 AM    MINDEN                    LA   FLOODING
03/02/97   WEBSTER                        LEWISVILLE ROAD FLOODED
                                          AND CLOSED.

1000 AM    MINDEN                    LA   FLOODING
03/02/97   WEBSTER                        OLD ARCADIA ROAD FLOODED
                     v                     AND CLOSED 5 MILES EAST OF
                                          MINDEN NEAR THE WEBSTER
                                          CLAIBORNE PARISH LINE.
Local storm report, Mar 2, 12:27 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED THU TO SUN AS ISSUE DAY
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1214 PM CST SUN MAR 02 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

1000 AM    DIXIE INN                 LA   FLOODING
03/02/97   WEBSTER                        US HIGHWAY 80 FLOODED AND
                                          CLOSED BY FOUR FEET OF
                                          WATER WEST OF DIXIE INN.

1000 AM    DIXIE INN                 LA   FLOODING
03/02/97   WEBSTER                        DORCHEAT ROAD FLOODED IN
                                          SEVERAL AREAS.

1000 AM    MINDEN                    LA   FLOODING
03/02/97   WEBSTER                        LEWISVILLE ROAD FLOODED
                                          AND CLOSED.
1000 AM    MINDEN                    LA   FLOODING
03/02/97   WEBSTER                        OLD ARCADIA ROAD FLOODED
                                          AND CLOSED 5 MILES EAST OF
                                          MINDEN NEAR THE WEBSTER
                                          CLAIBORNE PARISH LINE.
Local storm report, Mar 2, 12:34 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1234 PM CST SUN MAR 02 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

1045 AM    HAGANSPORT                TX   1 INCH HAIL
03/02/97   FRANKLIN

1100 AM    CLARKSVILLE               TX   1 INCH HAIL
03/02/97   RED RIVER
Local storm report, Mar 2, 12:38 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1234 PM CST SUN MAR 02 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

1045 AM    HAGANSPORT                TX   1 INCH HAIL
03/02/97   FRANKLIN

1100 AM    CLARKSVILLE               TX   1 INCH HAIL
03/02/97   RED RIVER
Local storm report, Mar 2, 12:45 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1245 PM CST SUN MAR 02 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

1155 AM    MANSFIELD                 LA   FLOODING
03/02/97   DE SOTO                        BRIGDE ON COTTON BELT ROAD
                                          WASHED OUT

1155 AM    KEATCHIE                  LA   FLOODING
03/02/97   DE SOTO                        BRIDGE ON JESSIE LATIN
                                          ROAD WASHED OUT

1155 AM    GLOSTER                   LA   FLOODING
03/02/97   DE SOTO                        HIGHWAY 5 CLOSED DUE TO
                                          HIGH WATER

1155 AM    FRIERSON                  LA   FLOODING
03/02/97   DE SOTO                        HIGHWAY 175 CLOSED DUE TO
                                          HIGH WATER
Local storm report, Mar 2, 12:47 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1245 PM CST SUN MAR 02 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

1155 AM    MANSFIELD                 LA   FLOODING
03/02/97   DE SOTO                        BRIGDE ON COTTON BELT ROAD
                                          WASHED OUT

1155 AM    KEATCHIE                  LA   FLOODING
03/02/97   DE SOTO                        BRIDGE ON JESSIE LATIN
                                          ROAD WASHED OUT

1155 AM    GLOSTER                   LA   FLOODING
03/02/97   DE SOTO                        HIGHWAY 5 CLOSED DUE TO
                                          HIGH WATER

1155 AM    FRIERSON                  LA   FLOODING
03/02/97   DE SOTO                        HIGHWAY 175 CLOSED DUE TO
                                          HIGH WATER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:03 AM CSTFlash Flood WarningSHVUnion4 hr
Mar 2, 5:37 AM CSTFlash Flood WarningSHVColumbia, Lafayette3 hr
Mar 2, 5:37 AM CSTFlash Flood WarningSHVUnion3 hr
Mar 2, 7:47 AM CSTFlash Flood WarningSHVHoward, Little River, Sevier4 hr
Mar 2, 11:27 AM CSTFlash Flood WarningSHVColumbia, Lafayette4 hr
Mar 2, 11:27 AM CSTFlash Flood WarningSHVUnion4 hr
Mar 2, 2:05 PM CSTSevere Thunderstorm WarningSHVColumbia40 min
Mar 2, 2:41 PM CSTSevere Thunderstorm WarningSHVMiller34 min
Mar 2, 2:51 PM CSTSevere Thunderstorm WarningSHVLittle River39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.